MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71442165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery when tightening the tibial alignment assembly, the plastic rod broke, subsequently, the surgeon had to switched to an intra-modulary technique to complete the procedure.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned orthomatch tibia alignment trans tube indicated that a portion of the tube fractured off.A portion of the broken piece was returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated no clinically relevant patient documentation was provided; however, it was reported that the procedure was completed with an im technique using a device from a second set with only a 5 minute delay.No patient harm/injury was reported, therefore, no further medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB ALIGN M/L TRANS TUBE
Common Device Name
PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7608446
Report Number1020279-2018-01143
Device Sequence Number11108309
Product Code JWH
UDI-Device Identifier00885556495100
UDI-Public00885556495100
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71442165
Device Lot Number16CSY0018
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/27/2018
Supplement Date Received by Manufacturer05/27/2018
Initial Report FDA Received Date06/16/2018
Supplement Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;